| Catalog Number |
EP8702H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was surgery delayed due to the reported event? no, action taken when event occurred? open new suture, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences no, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.The following information was requested, but unavailable: is the patient part of a clinical study? unknown.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2025 and a suture was used.The suture broke during anastomosis.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigation summary the product was returned to ethicon for evaluation.One empty labeled winding former, a needle suture and one detached needle insert in a sponge were received for analysis.The product code ep8702h is double armed.During the visual inspection of the needle suture, it was noted that the strand was wavy due to elongation.Besides that, the suture was interlaced and has a knot.In addition, the end of the suture was examined, and the insertion mark was observed in the sample.Per the condition, the functional test could not be performed.In further investigation the detached needle was visually inspected, and the swage and attachment area were noted to be as expected.The barrel hole was examined and no suture remnat was fund during the evaluation.The force to separate the needle from the suture could not be determine.A photo was provided and it showed one plastic bag with an empty labeled winding former and one specimen container.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to breakage suture were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.